Alert archive / Georgia / Frost Advisories in 2025

Frost Advisory 5, NWS Atlanta, GA

April 12, 202522 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Apr 12, 2025, 2:07 PM EDT for 22 counties in Georgia. It took effect at Apr 13, 2025, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2025, 2:07 PM EDT (18:07 UTC)
In effect from
Apr 13, 2025, 2:00 AM EDT
Expired
Apr 13, 2025, 9:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
All 22 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 125 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WWUS72 KFFC 121807
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
207 PM EDT Sat Apr 12 2025

GAZ006>009-014>016-130215-
/O.UPG.KFFC.FZ.A.0004.250413T0600Z-250413T1400Z/
/O.NEW.KFFC.FR.Y.0005.250413T0600Z-250413T1300Z/
Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White-
Including the cities of Blairsville, Blue Ridge, Dahlonega,
Dawsonville, Hiawassee, Ellijay, and Cleveland
207 PM EDT Sat Apr 12 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Dawson, Fannin, Gilmer, Lumpkin, Union, Towns, and White 
  Counties.

* WHEN...From 2 AM to 9 AM EDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ001>005-011>013-019>021-030-031-041-042-130215-
/O.NEW.KFFC.FR.Y.0005.250413T0600Z-250413T1300Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens-
Floyd-Bartow-Cherokee-Polk-Paulding-Haralson-Carroll-
Including the cities of Trenton, Calhoun, Carrollton, Fort
Oglethorpe, Summerville, Cartersville, Jasper, Bremen, Cedartown,
Woodstock, Dallas, Rome, LaFayette, Chatsworth, and Dalton
207 PM EDT Sat Apr 12 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY...

* WHAT...Temperatures between 33 and 36 will result in frost 
  formation.

* WHERE...Portions of north central and northwest Georgia.

* WHEN...From 2 AM to 9 AM EDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
686 
WWUS72 KFFC 130327
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1127 PM EDT Sat Apr 12 2025

GAZ001>009-011>016-019>021-030-031-041-042-131300-
/O.CON.KFFC.FR.Y.0005.250413T0600Z-250413T1300Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-Carroll-
Including the cities of Dalton, Ellijay, Blue Ridge, Summerville,
Bremen, Carrollton, Cartersville, Cedartown, Calhoun,
Blairsville, Dahlonega, LaFayette, Hiawassee, Trenton,
Chatsworth, Woodstock, Fort Oglethorpe, Dawsonville, Cleveland,
Rome, Jasper, and Dallas
1127 PM EDT Sat Apr 12 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of north central, northeast, and northwest 
  Georgia.

* WHEN...Until 9 AM EDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

SEC
627 
WWUS72 KFFC 131253
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
853 AM EDT Sun Apr 13 2025

GAZ001>009-011>016-019>021-030-031-041-042-131400-
/O.EXP.KFFC.FR.Y.0005.000000T0000Z-250413T1300Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-Carroll-
Including the cities of Hiawassee, Woodstock, Dallas, Dalton,
Calhoun, Ellijay, Dahlonega, Blue Ridge, Trenton, Summerville,
Bremen, Rome, Cartersville, Jasper, Cleveland, Carrollton,
Dawsonville, LaFayette, Cedartown, Fort Oglethorpe, Blairsville,
and Chatsworth
853 AM EDT Sun Apr 13 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will continue to rise this morning with any frost 
diminishing.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:25 PM EDT, 42 minutes earlier.

Area forecast discussion, Apr 12, 1:25 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
125 PM EDT Sat Apr 12 2025

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 407 AM EDT Sat Apr 12 2025

Key messages:

 - Patchy frost possible in the N tonight, with a light freeze
   possible in the NE.

Overnight skies have been mostly clear for the bulk of the area.
However, some patches of low clouds remain across the extreme N and E
beneath a slowly departing mid and upper level trough. This feature
will shift off the SE U.S. coast by this afternoon, and the remaining
clouds are expected to thin. Daytime highs today will range from the
mid 50s in the NE mountains to the lower 70s in the extreme SE (5 to
10 degrees below normal). Winds today will be a bit lighter than on
Friday, but NW gusts over 20 mph are still anticipated by late
morning into the afternoon.

Tonight, winds are forecast to partially decouple, with some periods
of near calm. With clear skies, good radiational cooling is
forecast, with lows ranging from near freezing in the NE to the mid
40s in the extreme SE. Patchy frost is possible generally NW and N of
the Atlanta metro area. There is still some uncertainty regarding
low- level moisture and winds. As a result, will hold off on any
Frost Advisory issuance until the day shift can evaluate the latest
models. Additionally, with forecast lows right at freezing in the NE,
will keep the Freeze Watch in effect.

Warmer temperatures are expected for Sunday under mostly sunny
skies, with highs ranging from the mid 60s in the NE mountains to
the mid 70s across much of central GA (near normal). Winds will be
much lighter and generally out of the S. /SEC

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 407 AM EDT Sat Apr 12 2025

Key messages:

 - Slight chance for rain early on Tuesday and again on Friday.

 - Warm and more seasonal temperatures expected Sunday Night through
   Friday. Thunderstorms are not expected.

Next week starts off dry and warm as surface high pressure remains
situated across FL. By Monday Night, flow aloft becomes more zonal
with high pressure shifting further south and east as a low pressure
system across the Great Lakes Region develops. An associated cold
front will move through the TN Valley Region Monday Night through
Tuesday. A 15-25% of rain will be possible early Tuesday morning
across North GA as the cold front enters the forecast area. Biggest
change compared to the previous forecast was the extent and coverage
of rain -- a 10-15% chance for rain now extends to the north ATL
metro. EPS/GEFS ensembles still not too excited about rainfall but
latest deterministic models did bring in more rain compared to
previous runs maybe due to a deeper low over the Great Lakes. With
the best forcing still displaced to our north kept thunder out of the
forecast. Next week (Monday) starts off warm with widespread 80 deg
temperatures. Daytime temperatures cool ever so slightly following
the FROPA on Tuesday (60s/70s), but gradual warming through the
remainder of the week is forecast as high pressure returns. The next
opportunity for rain, looks to hold off until Thursday night/Friday
as a midlevel disturbance moves through.

07

&&

.AVIATION...
(18Z TAFS)
Issued at 123 PM EDT Sat Apr 12 2025

Winds will be the main forecast challenge this TAF cycle. Low end
gusts to around 20kt will be likely this afternoon. Gusts should
diminish shortly after sunset. A wind shift to the east side is
possible between 8-10Z. A second wind shift to the SW side is
possible during the early afternoon. VFR with a few-sct cu.

//ATL Confidence...18Z Update...
Med confidence winds. High confidence remaining elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  39  71  48 /   0   0   0   0
Atlanta         62  42  72  52 /   0   0   0   0
Blairsville     56  32  69  46 /   0   0   0   0
Cartersville    61  36  73  48 /   0   0   0   0
Columbus        68  42  75  49 /   0   0   0   0
Gainesville     62  40  70  50 /   0   0   0   0
Macon           68  41  74  49 /   0   0   0   0
Rome            63  36  74  48 /   0   0   0   0
Peachtree City  64  38  74  49 /   0   0   0   0
Vidalia         70  46  76  52 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Sunday morning for
GAZ006>009-014>016.

&&

SHORT TERM...SEC
LONG TERM....07
AVIATION...NListemaa
Hazardous weather outlook, Apr 12, 11:55 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EDT Sat Apr 12 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EDT Sat Apr 12 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Patchy frost is possible across portions of north and north
central Georgia tonight. A light freeze is possible in the
extreme northeast tonight, where a Freeze Watch is in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Frost Advisories in Georgia, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.